Case Report | Open Access
Christine A Hughes, Constance L Chik, Geoffrey D Taylor, "Cotrimoxazole-Induced Hypoglycemia in an HIV-Infected Patient", Canadian Journal of Infectious Diseases and Medical Microbiology, vol. 12, Article ID 848946, 3 pages, 2001. https://doi.org/10.1155/2001/848946
Cotrimoxazole-Induced Hypoglycemia in an HIV-Infected Patient
A case of cotrimoxazole-induced hypoglycemia is described in a male patient infected with HIV. Ten days after initiating high dose cotrimoxazole for suspected Pneumocystis carinii pneumonia, the patient developed neuroglycopenic symptoms and diaphoresis. Blood glucose levels were repeatedly low, with elevated insulin and C-peptide levels despite multiple intravenous bolus doses and infusions of dextrose. Hypoglycemia resolved after approximately 36 h of treatment with dextrose and discontinuation of cotrimoxazole. A review of reported cases of hypoglycemia associated with cotrimoxazole is provided, including information about onset, risk factors and possible mechanism.
Copyright © 2001 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.